Hypertangency of plane curves and the algebraic exceptional set. (pdf) With Amos TURCHET. Preprint (2024), 21 pages

Theta-characteristics on tropical curves. (pdf) With Margarida MELO and Marco PACINI. J. Pure Appl. Algebra 227 (2023), no. 5, Paper No. 107307. 19 pages

Uniformity of rational points: an up-date and corrections. (pdf) With Joe HARRIS and Barry MAZUR. Tunisian J. Math. 4(1): 183-201 (2022). DOI: 10.2140/tunis.2022.4.183

Tropicalizing the moduli space of spin curves. (pdf) With Margarida MELO and Marco PACINI. Selecta. Math. New Ser. 26, 16 (2020).

Combinatorics of compactified universal Jacobians. With Karl CHRIST. Advances in Mathematics, Volume 346, 13 April 2019, Pages 1091-1136 DOI: 10.1016/j.aim.2019.02.019

Hydroxylamine-induced oxidation of ferrous carbonylated truncated hemoglobins from Mycobacterium tuberculosis and Campylobacter jejuni is limited by carbon monoxide dissociation. (pdf) With Paolo ASCENZI, Chiara CIACCI, Tecla GASPERI, Alesandra PESCE, Massimo COLETTA. Journal of Biological Inorganic Chemistry (2017) DOI 10.1007/s00775-017-1476-x.

The tropicalization of the moduli space of curves. (pdf) With Dan ABRAMOVICH and Sam PAYNE. Annales Scientifiques del'ENS. (4) 48 (2015), no. 4, pp765-809.

Algebraic and combinatorial rank of divisors on finite graphs. (pdf) With Yoav LEN and Margarida MELO. J. Math. Pures Appl. (9) 104 (2015), no. 2, 227–257.

Gonality of algebraic curves and graphs. (pdf) In Algebraic and Complex Geometry: In honour of Klaus Hulek's 60th Birthday. Springer Proceedings in Mathematics and Statistics 71, pp 77-109 2014.

Rank of divisors on graphs: an algebro-geometric analysis. (pdf) In the volume in honor of Joe Harris: A celebration of algebraic geometry, 45-64, Clay Math. Proc., 18, Amer. Math. Soc., Providence, RI, 2013. Math arXiv: 1204.3487.

Riemann-Roch theory for weighted graphs and tropical curves. (pdf) With Omid AMINI. Advances in Mathematics 240 (2013) 1-23. Math arXiv:1112.5134.

Compactifed Jacobians of Néron type (pdf) Rend. Lincei Mat. Appl. 23 (2012), 213 -227. DOI 10.4171/RLM/625 Math arXiv: 1002. 4350.

Geometry of tropical moduli spaces and linkage of graphs. (pdf) Journal of Combinatorial Theory, Series A. 119 (2012) 579-598 Math arXiv: 1001.2815.

Torelli theorem for stable curves. (pdf) With Filippo VIVIANI. J. Eur. Math. Soc. (JEMS) 13 (2011), no. 5, 1289-1329. Math arXiv:0904.4039.

Torelli theorem for graphs and tropical curves.(pdf) With Filippo VIVIANI. Duke Mathematical Journal, Vol. 153. No1 (2010) 129-171. Math arXiv:0901.1389.

Linear series on semistable curves. (on line version) Int. Math. Res. Not. (2010), no. 13, 2921--2969. Math arXiv:0812.1682.

Brill-Noether theory of binary curves. (pdf) Mathematical Research Letters - Volume 17 - Issue 2/ March 2010 pp. 243-262 On line version . Math arXiv:0807.1484.

Abel maps of Gorenstein curves. (pdf) With Eduardo ESTEVES and Juliana COELHO. Rendiconti del Circolo Matematico di Palermo - Volume 57, Number 1 / April, 2008, 33-59

Geometry of the theta divisor of a compactified jacobian. (pdf) Journal of the European Mathematical Society 11, 1385 - 1427 (2009).

Naturality of Abel maps. (pdf) Manuscripta Mathematica Vol. 123, Number 1, May 2007, pages 53-71. On line version .

On Abel maps of stable curves. (pdf) With Eduardo ESTEVES. Michigan Mathematical Journal, Vol. 55, 575- 607 (2007).

Néron models and compactified Picard schemes over the moduli stack of stable curves. (pdf) American Journal of Mathematics, Vol 130, 1-47 (2008).

Moduli of roots of line bundles on curves.(pdf) With Cinzia CASAGRANDE and Maurizio CORNALBA. (2004) Transactions of the American Mathematical Society 359 (2007), 3733-3768. On line version .

Combinatorial properties of stable spin curves. (pdf) With Cinzia CASAGRANDE. Communications in Algebra: Special issue in Honor of Professor Steven Kleiman. Vol. 31, N. 8, 3653-3672 (2003).

Characterizing curves by their odd theta-characteristics. (dvi) With Edoardo SERNESI. Journal fur die reine und angewandte Mathematik 562, 101-135 (2003)

Remarks about uniform boundedness of rational points over function fields. (pdf) Transactions of AMS 355, Number 9, 3475-3484 (2003)

On modular properties of odd theta-characteristics.(dvi) Contemporary Mathematics Volume 276: Advances in Algebraic Geometry Motivated by Physics (2001) Edited by Emma Previato. pp101-114.

Recovering plane curves from their bitangents. (dvi) With Edoardo SERNESI. Journal of Algebraic Geometry 12 (2003) no. 2, 225-244.

On certain uniformity properties of curves over function fields. (pdf) Compositio Mathematica Vol 130 No 1. January (I) 1-19 (2002).

Counting plane curves of any genus.(pdf) With Joe HARRIS. Inventiones mathematicae, Vol 131(2), 345-392 (1998).

Enumeration of rational curves: the rational fibration method. (pdf) With Joe HARRIS - Compositio Mathematica 113, 209-236 (1998).

Parameter spaces for curves on surfaces and enumeration of rational curves. (pdf) With Joe HARRIS - Compositio Mathematica 113, 155-208 (1998).

Uniformity of Rational Points. (pdf) With Joe HARRIS and Barry MAZUR - Journal of American Mathematics Society, Vol.10, N.1, Jan.97, 1-35.

A compactification of the Universal Picard Variety over the Moduli Space of Stable Curves. (pdf) Journal of American Mathematics Society, Vol. 7, N. 3, July 94, 589-660.

On a compactification of the Universal Picard Variety over the Moduli Space of Stable Curves. Ph.D. Thesis, Harvard University 1993.


Algebraic and tropical curves: comparing their moduli spaces (pdf) In: Handbook of Moduli, Volume I. G. Farkas, I. Morrison (Eds.), Advanced Lectures in Mathematics, Volume XXIV (2013), 119--160. Math arxiv 1101.4821.

Algebraic and combinatorial Brill-Noether theory (pdf) In Compact Moduli Spaces and Vector Bundles, 6. V. Alexeev, E. Izadi, A. Gibney, J. Kollàr, E. Loojenga (Eds.), Compact moduli spaces and vector bundles, 69--85, Contemp. Math., 564, AMS Providence, RI, 2012. Math arxiv 1106.1140.

How many rational points can a curve have? (scanned pdf) With Joe HARRIS and Barry MAZUR -The Moduli space of curves, Progress in mathematics n. 129, Birkhäuser (1995) 13-32.


Uniform boundedness for rational points on curves. (pdf) To appear in Colloquium De Giorgi 2021 and 2022, Scuola Normale Superiore - Pisa (2023).

Enumerative Geometry of Plane curves. (pdf) Notices Amer. Math. Soc. Volume 67, Number 6 (2020) 771-289. DOI:

Compactifying moduli spaces. (pdf) Bull. Amer. Math. Soc. 57 (2020) 455-482, electronically published on December 17, 2018, DOI:10.1090/bull/1662.

Recursive combinatorial aspects of compactified moduli spaces. (pdf) Proceedings of the International Congress of Mathematicians - Rio de Janeiro 2018. Vol. II. Invited lectures, 635-652, World Sci. Publ., Hackensack, NJ, 2018.i.

Tropical methods in the moduli theory of algebraic curves. (pdf) Algebraic geometry: Salt Lake City 2015, 103-138, Proc. Sympos. Pure Math., 97.2, Amer. Math. Soc., Providence, RI, 2018.

Compactified Jacobians, Abel maps and Theta divisors. (pdf) Contemporary Mathematics Volume 465: Curves and Abelian varieties: international conference, in honor of Roy Smith's 65th birthday. March 30-April 2, 2007, University of Georgia, Athens, Georgia Edited by Valery Alexeev, Arnaud Beauville, Herbert Clemens, Elham Izadi. AMS Bookstore, 2008

Moduli theory and arithmetic of algebraic varieties. (pdf) Proceedings of the Fano conference. Edited by Alberto Collino, Alberto Conte, Marina Marchisio, 353-379 (2004).

Counting curves on surfaces: a guide to new techniques and results. (dvi) European Congress of Mathematicians, Budapest 1996. Progress in mathematics n. 168, Birkhäuser, p.136-149.

Counting rational points on algebraic curves.(pdf) Rend. Sem. Mat. Politecnico dell'Un. di Torino, Vol. 53,3 (1996) Number theory.

Distribution of Rational points and Kodaira dimension of fiber products. The Moduli space of curves, Progress in mathematics n. 129, Birkhäuser (1995) 1-12.


Current developments in algebraic geometry. Edited by Lucia Caporaso, James McKernan, Mircea Mustaţa and Mihnea Popa. Mathematical Sciences Research Institute Publications, 59. Cambridge University Press, Cambridge, 2012. x+426 pp. ISBN: 978-0-521-76825-2 14-06

Moduli spaces in algebraic geometry. Abstracts from the workshop held February 3-9, 2013. Organized by Dan Abramovich, Lucia Caporaso, Gavril Farkas and Stefan Kebekus. Oberwolfach Rep. 10 (2013), no. 1, 343-392.

Primi Passi sulle Curve Algebriche. (pdf) Linea Matematica N.0 - Gennaio 2022 pp.1-13.